Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 1, 2022, 1:29 PM CST for 5 counties in Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2022, 1:29 PM CST (19:29 UTC)
- Expired
- Jan 1, 2022, 2:00 PM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 1, 10:50 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
422
WUUS54 KOHX 011929
SVROHX
TNC027-087-111-159-189-012000-
/O.NEW.KOHX.SV.W.0009.220101T1929Z-220101T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
129 PM CST Sat Jan 1 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Smith County in Middle Tennessee...
Northwestern Jackson County in Middle Tennessee...
Northeastern Wilson County in Middle Tennessee...
Clay County in Middle Tennessee...
Southeastern Macon County in Middle Tennessee...
* Until 200 PM CST.
* At 129 PM CST, severe thunderstorms were located along a line
extending from near Tompkinsville to near Lebanon, moving east at
65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lebanon, Carthage, Celina, Gainesboro, Gordonsville, South
Carthage, Tuckers Crossroads, Whitleyville, Moss, Dixon Springs,
Pleasant Shade, Granville and Boles.
This includes Interstate 40 between mile markers 240 and 247, and
between mile markers 250 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.
&&
LAT...LON 3615 8591 3619 8628 3630 8614 3629 8613
3632 8612 3639 8602 3639 8598 3642 8598
3662 8571 3661 8550 3662 8534
TIME...MOT...LOC 1929Z 252DEG 56KT 3664 8572 3620 8627
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 11:12 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 1, 11:12 AM CST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1112 AM CST Sat Jan 1 2022 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Fairly strong dynamics are already in place right now and this afternoon will we are like to see a decent boost in CAPE. Latest HiRes pushing numbers 600-1000J depending, and we are already seeing stronger storms across our extreme northwest responding. Strong LL shear likely to produce quick spin-ups, and this trend will continue well into the evening. Also a few discrete supercells likely to precede QLCS expected later today. While tornadoes are possible area-wide, our south and east this afternoon seems to have the most favorable parameters for development. We have also seen gradient wind gusts around 40mph. Went ahead an issued a wind advisory into tonight. && .AVIATION... 12Z TAF DISCUSSION. VFR/MVFR conditions are expected at airports this morning with VCSH/-SHRA and gusty south to southwest winds. TSRA will move over all terminals this afternoon with IFR vis and strong tstorm wind gusts. IFR conditions will continue overnight with continued SHRA and winds becoming northwesterly. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Flood Watch until 9 PM CST this evening for Cheatham-Clay- Davidson-Dickson-Houston-Humphreys-Jackson-Macon-Montgomery- Robertson-Smith-Stewart-Sumner-Trousdale-Wilson. && DISCUSSION......07 AVIATION........Shamburger
Hazardous weather outlook, Jan 1, 5:20 AM CST, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 520 AM CST Sat Jan 1 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-021130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 520 AM CST Sat Jan 1 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. As a stationary boundary just to our north continues to encounter some increasingly unstable air, a few strong to severe thunderstorms will be possible across far northern and northwestern middle Tennessee through this morning. Strong to damaging winds, isolated tornadoes, and some hail will be possible. A Flood Watch remains in effect through 9 PM this evening mainly for areas along and north of I-40 where heavy rain may lead to isolated flooding. Up to 2 inches of rainfall will be possible across the watch area. A cold front will begin to approach the area late in the day. This cold front will be working across a very warm and unstable airmass. As a result, Severe thunderstorms will be possible from mid afternoon and continue into this evening. Straight line damaging winds, large hail and a few tornadoes will all be possible. Look for wind speeds to average from 10 to 15 mph today. By afternoon, some wind gusts of up to 35 mph will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. On Sunday, the rainshower activity will change over to snow showers as colder air moves into the region. At this time, only very light accumulation is possible to the west of the Cumberland Plateau. Along the Cumberland Plateau however, a half inch or so of accumulation will be possible, mainly on grassy areas. The warm ground temperatures should prevent any major driving problems. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 21
In the hours before
Special weather statement, Jan 1, 12:03 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
1203 PM CST Sat Jan 1 2022
TNZ011-034-011830-
Fentress TN-Pickett TN-
1203 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of central Pickett and
northwestern Fentress Counties through 1230 PM CST...
At 1203 PM CST, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving northeast at 60 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pall Mall and Pickett State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3660 8479 3655 8475 3641 8504 3647 8515
3662 8495
TIME...MOT...LOC 1803Z 232DEG 52KT 3648 8504
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadLocal storm report, Jan 1, 1:07 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 1 WNW GREENBRIER 36.43N 86.82W
01/01/2022 ROBERTSON TN PUBLIC
LARGE TREE ON VEHICLE AND POWER LINES DOWN
ON HIGHWAY 431 S.
&&
JBLocal storm report, Jan 1, 1:10 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
110 PM CST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TSTM WND DMG 2 SSW GOODLETTSVILLE 36.30N 86.72W
01/01/2022 DAVIDSON TN PUBLIC
TREES DOWN NEAR MOSS TRAIL AND GARRETT
DRIVE.
&&
JBLocal storm report, Jan 1, 1:14 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG CEDAR HILL 36.55N 87.00W
01/01/2022 ROBERTSON TN PUBLIC
TREE DOWN ON HOME ON MUDCAT ROAD.
&&
JBLocal storm report, Jan 1, 1:28 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
128 PM CST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TSTM WND DMG 5 SSW GOODLETTSVILLE 36.27N 86.76W
01/01/2022 DAVIDSON TN PUBLIC
TREES AND LIMBS REPORTED DOWN NEAR OLD
HICKORY BLVD AND DICKERSON PIKE.
&&
JBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:20 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 40 min |
| Jan 1, 2:55 AM CST | Special Weather Statement | OHX | Montgomery | 50 min |
| Jan 1, 10:27 AM CST | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 6 hr |
| Jan 1, 10:37 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| Jan 1, 11:10 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 35 min |
| Jan 1, 11:30 AM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 30 min |
| Jan 1, 11:59 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 31 min |
| Jan 1, 12:03 PM CST | Special Weather Statement | OHX | Pickett | 27 min |
| Jan 1, 12:18 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 27 min |
| Jan 1, 12:28 PM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 19 min |
| Jan 1, 12:43 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 47 min |
| Jan 1, 12:56 PM CST | Tornado Warning | OHX | Hickman, Maury, Williamson | 16 min |
| Jan 1, 1:02 PM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Macon, Rutherford, Smith, Sumner and 3 more | 43 min |
| Jan 1, 1:48 PM CST | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall | 27 min |
| Jan 1, 1:57 PM CST | Special Weather Statement | OHX | Clay, Jackson, Pickett, Smith | 48 min |
| Jan 1, 2:07 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 23 min |
| Jan 1, 2:25 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 35 min |
| Jan 1, 2:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| Jan 1, 3:18 PM CST | Special Weather Statement | OHX | Warren | 42 min |
| Jan 1, 3:44 PM CST | Special Weather Statement | OHX | Marshall | 31 min |
| Jan 1, 3:58 PM CST | Special Weather Statement | OHX | Giles | 32 min |
| Jan 1, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Giles | 19 min |
| Jan 1, 4:14 PM CST | Tornado Warning | OHX | Giles | 16 min |
| Jan 1, 4:17 PM CST | Special Weather Statement | OHX | Van Buren, Warren | 43 min |
| Jan 1, 5:02 PM CST | Special Weather Statement | OHX | Coffee | 43 min |
| Jan 1, 5:08 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 37 min |
| Jan 1, 5:14 PM CST | Special Weather Statement | OHX | Cumberland | 46 min |
| Jan 1, 5:35 PM CST | Special Weather Statement | OHX | Giles | 25 min |
| Jan 1, 5:39 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 36 min |
| Jan 1, 5:51 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.